Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Smooth extensions of Lipschitzian real functions


Author: Biagio Ricceri
Journal: Proc. Amer. Math. Soc. 104 (1988), 641-642
MSC: Primary 47H99; Secondary 54C20
DOI: https://doi.org/10.1090/S0002-9939-1988-0931749-4
MathSciNet review: 931749
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this short note we point out that any Lipschitzian real function $ f$ defined in a subset $ K$ of a Banach space $ E$, with $ \overline {{\text{span}}} {\text{(K)}} \ne {\text{E}}$, can be extended to a surjective, open and Lipschitzian real function $ g$ on $ E$ in such a way that, for every $ r \in {\mathbf{R}}$, the set $ {g^{ - 1}}(r)$ is arcwise connected. In fact, a more refined result is proved.


References [Enhancements On Off] (What's this?)

  • [1] J. Czipszer and L. Gehér, Extensions of functions satisfying a Lipschitz condition, Acta Math. Acad. Sci. Hungar. 6 (1955), 213-220. MR 0071493 (17:136b)
  • [2] T.-C. Lim, On fixed point stability for set-valued contractive mappings with applications to generalized differential equations, J. Math. Anal. Appl. 110 (1985), 436-441. MR 805266 (86m:47086)
  • [3] E. Michael, Some extension theorems for continuous functions, Pacific J. Math. 3 (1953), 789-806. MR 0059541 (15:547a)
  • [4] B. Ricceri, Une propriété topologique de l'ensemble des points fixes d'une contraction multivoque à valeurs convexes, Rend. Accad. Naz. Lincei 81 (1987), 283-286. MR 999821 (91b:47123)
  • [5] I. Singer, Best approximation in normed linear spaces by elements of linear subspaces, Springer-Verlag, Berlin and New York, 1970. MR 0270044 (42:4937)
  • [6] R. E. Smithson, Multifunctions, Nieuw Arch. Wisk. 20 (1972), 32-53. MR 0305338 (46:4468)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H99, 54C20

Retrieve articles in all journals with MSC: 47H99, 54C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0931749-4
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society